Indiana, 2013Tornado and Damaging Winds in Indiana, July 10, 2013
July 10, 2013 · NWS IWX · 25 events in 9 counties and zones
Despite broken cloud cover across much of the region, unstable conditions took shape ahead of a cold front that moved southeast into the region. Isolated thunderstorms developed along the front and moved east, eventually expanding into a broken line that occasionally took on a bowing structure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite broken cloud cover across much of the region, unstable conditions took shape ahead of a cold front that moved southeast into the region. Isolated thunderstorms developed along the front and moved east, eventually expanding into a broken line that occasionally took on a bowing structure. Additional storms moved out of central Indiana and intersected the line, causing area of not only enhanced damage, but a brief EF1 that impacted the southern side of Peru.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 10, 6:47 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 10, 6:47 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 AM EDT WED JUL 10 2013
.SYNOPSIS...
ISSUED AT 130 AM EDT TUE JUL 9 2013
A SEASONABLY STRONG COLD FRONT WILL MOVE THROUGH THE GREAT LAKES
REGION TODAY. THIS FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AND
LOCALLY HEAVY RAIN TO MUCH OF THE AREA TODAY. THE DAY WILL START
WARM AND MUGGY. HIGH PRESSURE WILL FOLLOW TONIGHT WITH COOLER AND
RELATIVELY DRIER AIR MAKING IT FEEL MUCH MORE COMFORTABLE.
&&
.UPDATE...
ISSUED AT 736 AM EDT WED JUL 10 2013
UPDATE MAINLY TO REMOVE PRE-DAWN WORDING FROM ZFP. HOURLY TEMPS
RUNNING A LITTLE WARMER THAN FCST EARLY THIS MORNING AND WERE
ADJUSTED UP. MINOR DOWNWARD ADJUSTMENT TO POPS/SKY COVER... MAINLY
EARLY THIS MORNING. RECENT AMDAR SOUNDING FROM FWA SUGGESTS
AIRMASS OVER THE AREA REMAINS QUITE UNSTABLE WITH WK CAPPING.
CONVERGENCE ALONG CDFNT IS RATHER WEAK BUT SUFFICIENT FOR A FEW
STORMS EARLY THIS MORNING OVER NRN IL. THUS... CONTD WITH INCRSG
POPS BY LATE MORNING AND INTO THE AFTN MAINLY ACROSS SE CWA AS
AIRMASS DESTABILIZES FURTHER AND CDFNT MOVES THROUGH THE AREA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM EDT WED JUL 10 2013
SUBSIDENCE AND DRIER MID LEVEL AIR BEHIND TUE EVENING SHORT WAVE
HELPED STABILIZE ATMOSPHERE OVERNIGHT AND LIMITED CONVECTION TO
ISOLATED DEVELOPMENT. 00Z ILX SOUNDING SHOWED A DECENT CAP ALONG
WITH MID LEVEL DRY AIR. EARLY MORNING WATER VAPOR SHOWS SHORT WAVE
OVER WI BEGINNING TO OVERTAKE SURFACE COLD FRONT IN CONJUNCTION WITH
PLUME OF HIGHER THETA E AIR ADVANCING NORTHEAST AHEAD OF CONVECTIVE
COMPLEX OVER NORTHERN MO. MESOANALYSIS EARLY THIS MORNING STILL
SHOWS AN UNSTABLE ATMOSPHERE IN PLACE WITH MUCAPE OF 3000 J/KG.
PWATS REMAIN IN THE 1.5 TO 2.0 IN RANGE KEEPING THREAT OF HEAVY RAIN
IN FORECAST THROUGH FROPA. WITH SATURATED GROUND IN NW OHIO FROM
RECENT HEAVY RAIN AND POSSIBILITY OF LOCALIZED HEAVY RAIN TODAY
WILL CONTINUE THE FLASH FLOOD WATCH ISSUED YESTERDAY.
HOWEVER...STORM MOVEMENT TODAY SHOULD BE SUFFICIENT ENOUGH TO LIMIT
FLOODING POTENTIAL TO LOCALIZED AREAS.
HI RES GUIDANCE REMAINS SPLIT ON DEVELOPMENT THIS MORNING BUT MOST
MODELS DO SHOW SOME SCATTERED CONVECTION ALONG FRONT AS IT MOVES
THROUGH...WITH NAM 4KM MOST AGGRESSIVE. RADAR THIS MORNING HAS SHOWN
SOME WEAK CELLS WHICH DEVELOP BUT QUICKLY DIE AS SYNOPTIC FORCING
WEAK AND MID LEVEL DRY AIR HAS BEEN WINNING OUT. STILL EXPECT
SCATTERED CONVECTION TO DEVELOP THIS MORNING INTO AFTERNOON AS SHORT
WAVE CATCHES FRONT AND CROSSES AREA WITH MORNING HEATING AND
INSTABILITY. ISOLATED SEVERE RISK CONTINUES ACROSS MAINLY EASTERN
HALF OF CWA WHERE TIMING OF FRONT LATE THIS MORNING AND EARLY
AFTERNOON COINCIDENT WITH MODEST SHEAR. DRY MID LEVELS OVER VERY
MOIST LOW LEVELS SUPPORT STRONG EVAP COOLING WHICH WILL AID
DOWNDRAFTS AND SUPPORT SEVERE WIND THREAT.
RELATIVELY DRIER AND COOLER AIR WILL FILTER IN THIS AFTERNOON AND
ESPECIALLY TONIGHT AS CANADIAN HIGH PRESSURE BUILDS INTO REGION.
WITH CLEARING SKIES AND LIGHT WINDS TEMPS SHOULD RADIATE INTO UPPER
50S AND LOWER 60S. FOG DEVELOPMENT WILL HAVE TO BE MONITORED TOWARD
SUNRISE THURSDAY WITH COOLER TEMPS AND MOIST BOUNDARY LAYER FROM
RECENT RAINFALL.
&&
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 400 AM EDT WED JUL 10 2013
COLD/DRY ADVECTION IN NORTHERLY FLOW REGIME THURSDAY WILL BRING A
NICE BREAK FROM THE HEAT AND HUMIDITY TO START THE PERIOD. BELOW
NORMAL TEMPS AND NOTHING MORE THAN SOME SCT DIURNAL CU ANTICIPATED
THU-FRI IN THIS SUBSIDENT CP AIRMASS...WITH CALM/LIGHT WINDS BY THU
NIGHT/FRI AS LOW LEVEL ANTICYCLONE BUILDS INTO THE REGION.
MODELS HAVE REMAINED CONSISTENT IN FOLDING A CENTRAL CONUS MID/UPPER
LEVEL RIDGE INTO THE REGION THIS WEEKEND INTO EARLY NEXT WEEK...WITH
LOW LEVEL RIDGING ACROSS THE LOCAL AREA HOLDING A SOMEWHAT ACTIVE
FRONTAL ZONE WELL NORTH ACROSS THE NORTHERN GREAT LAKES AND UPPER
MIDWEST. THIS WILL RESULT IN A CONTINUATION OF DRY/FAIR WX ALONG
WITH A GRADUAL UPTICK IN HUMIDITY/TEMPS WITH TIME.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 648 AM EDT WED JUL 10 2013
CONVECTION STILL STRUGGLING TO FIRE ALONG COLD FRONT ACROSS WI
AND NORTHERN IL. CONVECTIVE COMPLEX DID FORM ALONG SOUTHERN END OF
FRONT THROUGH EASTERN MO AND WESTERN IL THIS MORNING. THIS LIKELY
AIDING IN CUTTING OFF DEEPER MOISTURE TRANSPORT NORTHWARD ALONG
WITH A VEERED LOW LEVEL JET LIMITING MASS CONVERGENCE. GIVEN
INSTABILITY IN PLACE AND STRONG SHORT WAVE AND COLD FRONT STILL
EXPECT SCATTERED TSRA TO DEVELOP THIS MORNING JUST AHEAD OF COLD
FRONT. BACKED OFF THE TSRA AT KSBN GIVEN FRONT PROXIMITY AND
SHOULD SEE A WIND SHIFT TO NW THERE IN A FEW HOURS. KFWA WILL HAVE
MORE TIME TO DESTABILIZE AND WILL CONTINUE TO LEAN TOWARD HI RES
GUIDANCE WHICH BRINGS CONVECTION TO KFWA AREA BY LATE
MORNING/EARLY AFTERNOON. MVFR CONDITIONS POSSIBLE NEAR TSRA WITH
VFR EXPECTED LATER THIS AFTERNOON AND TONIGHT WITH HIGH PRESSURE
BUILDING INTO THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...LASHLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 10, 9:16 AM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 AM EDT WED JUL 10 2013
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111430-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1016 AM EDT WED JUL 10 2013 /916 AM CDT WED JUL 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN INTENSITY TODAY.
SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
TODAY AND EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-111430-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1016 AM EDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 10, 10:04 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT WED JUL 10 2013
INZ003-012-101545-
LA PORTE IN-STARKE IN-
1004 AM CDT WED JUL 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LA PORTE AND STARKE
COUNTIES...
AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF LA CROSSE...OR NEAR HEBRON...
MOVING EAST AT 35 MPH.
DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
LA CROSSE AND WANATAH...
NORTH JUDSON...
SOUTH WANATAH AND SAN PIERRE...
ENGLISH LAKE AND LOMAX...
THOMASTON AND HANNA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4122 8693 4144 8694 4146 8693 4149 8657
4117 8656 4118 8694 4122 8694
TIME...MOT...LOC 1504Z 268DEG 31KT 4132 8709
CEOSpecial weather statement, Jul 10, 10:41 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1141 AM EDT WED JUL 10 2013
INZ012-014-101630-
MARSHALL IN-STARKE IN-
1141 AM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN PULASKI...
MARSHALL...EXTREME NORTHWESTERN FULTON AND STARKE COUNTIES...
AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOX...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PLYMOUTH...
CULVER...
ARGOS...
BOURBON...
DONALDSON...
BURR OAK...HIBBARD AND MAXINKUCKEE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4141 8669 4143 8609 4118 8608 4117 8658
4118 8672 4123 8674
TIME...MOT...LOC 1541Z 266DEG 31KT 4129 8656
CEOSpecial weather statement, Jul 10, 10:43 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 AM EDT WED JUL 10 2013
INZ003-012-101615-
LA PORTE IN-STARKE IN-
1043 AM CDT WED JUL 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN LA PORTE AND NORTHERN
STARKE COUNTIES...
AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WANATAH...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KINGSFORD HEIGHTS...
HANNA AND UNION MILLS...
TRACY AND KINGSBURY...
SALEM HEIGHTS AND SOUTH CENTER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4145 8693 4150 8693 4155 8657 4140 8656
4139 8694 4144 8694
TIME...MOT...LOC 1543Z 269DEG 29KT 4145 8692
TAYLORThunderstorm Wind, Marshall
- When
- July 10, 11:00 AM EST to 11:01 AM EST
- Where
- Marshall County, 0.86 mi SE of Donaldson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.360, -86.440
The public reported numerous uprooted trees in the area.
Thunderstorm Wind, Marshall
- When
- July 10, 11:03 AM EST to 11:04 AM EST
- Where
- Marshall County, 0.86 mi SE of Plymouth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.340, -86.310
The public reported a tree was partially blown down onto a garage in Plymouth.
Thunderstorm Wind, Marshall
- When
- July 10, 11:21 AM EST to 11:22 AM EST
- Where
- Marshall County, 1.56 mi W of Bourbon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.300, -86.150
The public estimated a 60 mph wind gust. Pea sized hail and very heavy rain was reducing visibility to near zero.
Thunderstorm Wind, Kosciusko
- When
- July 10, 11:35 AM EST to 11:36 AM EST
- Where
- Kosciusko County, 1.25 mi WNW of Warsaw
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.240, -85.850
The public reported a one foot diameter tree limb down onto a residence.
Thunderstorm Wind, Kosciusko
- When
- July 10, 11:35 AM EST to 11:36 AM EST
- Where
- Kosciusko County, Leesburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.330, -85.850
Social media pages indicated that several trees and tree limbs were blown down in the town of Leesburg.
Thunderstorm Wind, Kosciusko
- When
- July 10, 11:42 AM EST to 11:43 AM EST
- Where
- Kosciusko County, 0.52 mi E of Syracuse
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.420, -85.740
An off duty NWS employee reported three tree branches that were one to two feet in diameter were found along State Route 14. A one foot diameter tree was snapped 15 feet above the base of the tree.
Thunderstorm Wind, Whitley
- When
- July 10, 11:53 AM EST to 11:54 AM EST
- Where
- Whitley County, 0.52 mi W of Tunker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.050, -85.560
Local fire officials estimated 60 mph winds at County Road 200 West and State Route 114. Pea size hail also occurred.
Thunderstorm Wind, Huntington
- When
- July 10, 12:25 PM EST to 12:26 PM EST
- Where
- Huntington County, 2.76 mi N of Andrews
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.890, -85.600
Emergency management officials reported a large tree limb was blown down, blocking a portion of Maple Grove road, east of State Route 105.
Tornado, Miami
- When
- July 10, 12:28 PM EST to 12:33 PM EST
- Where
- Miami County, 2.02 mi NNE of Nead to 1.03 mi WSW of Junction
- Rating
- EF1
- Path length
- 3.47 mi
- Path width
- 200 yd
- Injuries
- 2 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 40.746, -86.113
A NWS storm survey indicated a circulation touched down in a corn field south of US-24 to the west of CountryMark refinery. The tornado then traveled along US-24 between South Cook Street and South Park Ave. Extensive tree damage was noted along the path with numerous uprooted or snapped trees. Minor roof or structural damage was noted in several houses where trees had fallen onto the roofs. Several businesses sustained minor facade or roof damage. The tornado then crossed the Wabash River and then uprooted 30 to 40 large, healthy trees in Maconaquah Park. The tornado continued across State Road 19 between Astrup Dr. and Parkway Terrace and then hit a grove of trees behind a church before lifting shortly thereafter. A 77 year old woman suffered a mild concussion as a result of her vehicle being flipped in the tornado. Eyewitnesses reported that she had just taken off her seat belt and was getting ready to go into the store when the strong winds impacted her van. Another person suffered a minor foot injury.
Thunderstorm Wind, Cass
- When
- July 10, 12:30 PM EST to 12:31 PM EST
- Where
- Cass County, 0.87 mi SW of Walton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.660, -86.240
Emergency management officials reported widespread tree and power line damage from Walton to Onward.
Thunderstorm Wind, Huntington
- When
- July 10, 12:30 PM EST to 12:31 PM EST
- Where
- Huntington County, 2.7 mi WSW of Huntington
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -85.530
Emergency management officials reported a tree was blown down, blocking Rangeline Road, west southwest of Huntington.
Thunderstorm Wind, Huntington
- When
- July 10, 12:30 PM EST to 12:31 PM EST
- Where
- Huntington County, 3.18 mi SSE of Bippus
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.910, -85.590
Emergency management officials reported a large tree limb was blown down, blocking part of County Road 750 West, north of US-24.
Thunderstorm Wind, Grant
- When
- July 10, 12:45 PM EST to 12:46 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.660
A trained spotter measured a 64 mph wind gust and observed large tree limbs down.
Thunderstorm Wind, Grant
- When
- July 10, 12:45 PM EST to 12:46 PM EST
- Where
- Grant County, 2.71 mi WSW of Shady Hills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.720
A trained spotter estimated a 60 mph wind gust.
Thunderstorm Wind, Miami
- When
- July 10, 12:45 PM EST to 12:46 PM EST
- Where
- Miami County, 0.69 mi N of (Gus)grissom Afb Per
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.660, -86.150
The automated weather sensor at the Grissom Air Reserve base recorded a 70 mph wind gust.
Thunderstorm Wind, Grant
- When
- July 10, 12:50 PM EST to 12:51 PM EST
- Where
- Grant County, 0.87 mi SE of Shady Hills
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -85.660
A trained spotter reported numerous trees were blown down in Marion as well as across the county.
Thunderstorm Wind, Grant
- When
- July 10, 12:50 PM EST to 12:51 PM EST
- Where
- Grant County, Shady Hills
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -85.670
Emergency management officials reported a tree was blown down onto Lawson Road, near State Route 15.
Thunderstorm Wind, Blackford
- When
- July 10, 1:04 PM EST to 1:05 PM EST
- Where
- Blackford County, 0.52 mi E of Roll
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -85.370
A trained spotter reported 10 to 15 three to four foot diameter trees were uprooted, as well as a two foot diameter tree being snapped.
Thunderstorm Wind, Blackford
- When
- July 10, 1:04 PM EST to 1:05 PM EST
- Where
- Blackford County, 0.52 mi E of Roll
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -85.370
A trained spotter measured an 80 mph wind gust before the anemometer broke.
Thunderstorm Wind, Blackford
- When
- July 10, 1:05 PM EST to 1:06 PM EST
- Where
- Blackford County, Hartford City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -85.370
A trained spotter reported a tree was uprooted, with several large tree limbs blown down.
Thunderstorm Wind, Blackford
- When
- July 10, 1:05 PM EST to 1:06 PM EST
- Where
- Blackford County, Montpelier
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.550, -85.280
Amateur radio operators reported numerous large trees were blown down.
Thunderstorm Wind, Blackford
- When
- July 10, 1:07 PM EST to 1:08 PM EST
- Where
- Blackford County, 1.26 mi ENE of Renner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -85.410
Emergency management officials estimated a 60 mph wind gust at the intersection of County Roads 200 North and 200 West.
Thunderstorm Wind, Jay
- When
- July 10, 1:08 PM EST to 1:09 PM EST
- Where
- Jay County, 0.69 mi S of Pennville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.490, -85.150
County officials reported widespread tree and power lines down over the northern half of the county, with some roads blocked from debris.
Thunderstorm Wind, Jay
- When
- July 10, 1:18 PM EST to 1:19 PM EST
- Where
- Jay County, Portland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.430, -84.980
Emergency management officials reported several trees were blown down onto camper trailers, with power lines laid out across trailers. Tents were blown over at the Jay county fair. No injuries were reported.
Thunderstorm Wind, Jay
- When
- July 10, 1:28 PM EST to 1:29 PM EST
- Where
- Jay County, Portland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.430, -84.980
County officials reported two utility poles were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460784, 460785, 460800, 460786, 460807, 460787, 460801, 460788, 460783, 460789, 460790, 460791, 460802, 460803, 460804, 460792, 460793, 460794, 460805, 460795, 460796, 460806, 460797, 460798, 460799.